MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430152-01
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted radical transvesical prostatectomy surgical procedure, the 6mm maryland bipolar forceps instrument tip was not articulating well.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue was related to the movement of the instrument and occurred while the surgeon¿s head was inside the high resolution stereo viewer, as the surgeon was attempting to manipulate instruments from the surgeon console.The issue was resolved by replacing the instrument with a new one, but the drape is not available for return.There was no injury to the patient, and the instrument has already been returned for evaluation.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 6mm maryland bipolar forceps instrument for failure analysis investigation.The instrument was analyzed and have a broken housing snap tab.For clarification, the broken housing snap tab was found lodged between the roll idler gears, preventing the roll input mechanism from functioning properly.Once the broken snap tab was removed, each input disk was manually articulated and responded accordingly with no issues.The broken piece was measuring approximately 5.1m x 8.8mm and was returned with the instrument.The housing snaps are located within the proximal end of the instrument and secure the housing to the instrument chassis visual inspection was performed and there was no external damage to the snake wrist and shaft.Additional observation(s) not reported by site: the instrument was found to have residue.Visual inspection was preformed and white residue was observed on four of the clamping pulleys, located inside the backend of the instrument.The instrument was found to have multiple corroded bearings.The housing was removed for inspection, and orange discoloration was observed on tear bearings near the clamping pulleys, input disk and grip input, which indicated corrosion.The complaint was confirmed by failure analysis.The probable root cause is attributed to damage during use or reprocessing.Damage can result from mechanical impact, such as an accidental drop of the instrument.Improper cleaning during reprocessing, such as prolonged exposure of the instrument to harsh cleaning agents, can lead to cracking and subsequent breakage.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24811353
Report Number2955842-2026-20339
Device Sequence Number18530835
Product Code NAY
UDI-Device Identifier00886874123461
UDI-Public(01)00886874123461(10)H10250731
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430152-01
Device Catalogue Number430152
Device Lot NumberH10250731 0016
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale